MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293086030
Medical Device Problem Codes Bent (1059); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that during a left external iliac artery angioplasty and stenting procedure, stent deployment issues and stent damage occurred.Vascular access was obtained via a contralateral approach.The 95% stenosed target lesion was located in the mildly tortuous and mildly calcified left external iliac artery.After predilation, a 8mm-60mm/130cm innova¿ stent was advanced to the target lesion.The thumbwheel was turned with normal force but it locked up when the stent was deployed about 30mm.The pull grip was used but it also locked up and would not deploy the last half of the stent.The stent was pulled out of the body and it was stretched.The procedure was aborted.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system (sds) and no other devices.The outer shaft, middle shaft, and the remainder of the device were checked for damage.There was a kink at the nosecone.The middle shaft had no damage.The shaft of the device was stuck inside the returned introducer sheath, with the stent was partially deployed sticking out of the end of the introducer sheath.The stent did show some damage.The handle was separated to inspect for further damage.There was no damage noticed.Inspection of the remainder of the device revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6175689
Report Number2134265-2016-11634
Device Sequence Number358834
Product Code NIP
UDI-Device Identifier08714729874188
UDI-Public(01)08714729874188(17)20190531(10)19277255
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberH74939293086030
Device Catalogue Number39293-08603
Device Lot Number19277255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date01/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 UNKNOWN GUIDEWIRE; INTRODUCER SHEATH: 6FR COOK
Patient Age77 YR